Alert archive / Florida / Wind Advisories in 2012
Wind Advisory 2, NWS Key West, FL
NWS Key West, FL issued this wind advisory at Mar 4, 2012, 3:59 AM EST for Monroe County, Florida. It took effect at Mar 4, 2012, 12:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 3:59 AM EST (08:59 UTC)
- In effect from
- Mar 4, 2012, 12:00 PM EST
- Expired
- Mar 4, 2012, 3:57 PM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS72 KKEY 040859 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 AM EST SUN MAR 4 2012 FLZ077-078-042300- /O.NEW.KKEY.WI.Y.0002.120304T1700Z-120304T2300Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...MARATHON...KEY WEST 359 AM EST SUN MAR 4 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * TIMING...STRONG WINDS WILL ARRIVE WITH A COLD FRONT BY MIDDAY ACROSS THE MIDDLE AND LOWER KEYS. PEAK WINDS SHOULD EXTEND FROM NOON THROUGH 6 PM THIS EVENING. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 30 MPH WITH FREQUENT GUSTS OF 35 TO 40 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. REMAIN ALERT TO SUDDEN GUSTS WHICH CAN CAUSE A TEMPORARY LOSS OF CONTROL OF YOUR VEHICLE. WINDS WILL BE PARTICULARLY STRONG AND GUSTY ON HIGHER BRIDGES WITH WIDER SPANS OVER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR FREQUENT GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND... ESPECIALLY ON BRIDGES...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.USE EXTRA CAUTION. && $$ BWC
1 follow-up statement
903 WWUS72 KKEY 042057 NPWKEY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 357 PM EST SUN MAR 4 2012 FLZ077-078-042200- /O.CAN.KKEY.WI.Y.0002.000000T0000Z-120304T2300Z/ MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...MARATHON...KEY WEST 357 PM EST SUN MAR 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:42 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 11:42 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1142 PM EST SAT MAR 3 2012
.DISCUSSION...
.CURRENTLY...SATELITE IMAGERY SHOWS A SUBSTANTIAL FRONTAL BOUNDARY
CURRENTLY MOVING ACROSS THE EASTERN FLORIDA PANHANDLE. AMPLE
LIGHTNING ACTIVITY IN THE LAST HOUR INDICATES THAT HEALTHY CONVECTIVE
ACTIVITY IS STILL PRESENT WITH THIS BOUNDARY...THOUGH RADAR IMAGERY
FROM THE PANHANDLE AND KJAX SHOWS MOST ACTIVITY HAS WANED TO QUASI
LINEAR SHOWER ACTIVITY. AHEAD OF THIS FRONTAL BOUNDARY...AMPLE DRY
AIR IN THE MID TO UPPER LEVELS DOMINATES MOST OF THE CARIBBEAN AND
SOUTH FLORIDA. EVENING KBYX SOUNDING SHOWED MOISTENING LOW LEVELS
THAT WERE WIDELY INFLUENCED BY SOUTHERLY FLOW...THOUGH WINDS NEAR THE
IMMEDIATE SURFACE WERE BACKED SUBSTANTIALLY TO AN EAST-SOUTHEAST
DIRECTION. AT 800 MB...AN SUBSTANTIAL WARM NOSE ACCOMPANIED THE LOW
END OF THE DRY AIR LAYER.
LOCAL CMAN STATIONS GRADUALLY BACKED TO A SOUTHEASTERLY DIRECTION
THROUGH THE COURSE OF THE NIGHT...AND GRADUALLY PICKED UP INTENSITY
AS A HIGH PRESSURE RIDGE IS EXITING THE REGION AHEAD OF THE
AFOREMENTIONED FRONTAL BOUNDARY. A FEW STATIONS HAVE ALREADY GUSTED
TO 20 KNOTS... BUT EXPECT THE WINDS TO PLATEAU A BIT EARLY IN THE
OVERNIGHT AS THEY SHIFT SOUTHWESTERLY BY DAYBREAK.
.SHORT TERM...AS THE FRONTAL BOUNDARY APPROACHES...EXPECT THE WINDS
TO GRADUALLY INCREASE THROUGH MID MORNING...AND SPIKE DIRECTLY BEHIND
THE FRONT. SUCCESSIVE MODEL RUNS HAVE DEPICTED A GREATER BREATH TO
THE PRECIP SWATH THAT WILL MAKE ITS WAY TO THE KEYS WITH THIS FRONTAL
BOUNDARY... HOWEVER...HOW SOLID THIS LINE WILL BE IS STILL NOT
KNOWN...AND AS SUCH 50 PERCENT POPS FOR THE DAYTIME PERIOD TOMORROW
ARE CERTAINLY STILL VALID...IF ANYTHING WOULD EXPECT THESE VALUES TO
INCREASE A BIT WITH ADDED CERTAINTY. BEHIND THIS FRONTAL SYSTEM...
PWAT VALUES DROP OFF A CLIFF...TO NEAR 0.3 INCHES...SO IF THE INITIAL
FRONT DOES NOT SPARK ADEQUATE SHOWER ACTIVITY...DO NOT EXPECT ANY
POST FRONTAL SHOWERS TO IMPACT THE KEYS. FORECAST SOUNDINGS FOR KKEY
SHOW THAT THE WARM NOSE IN THE MID LEVELS WILL BE SLOW TO ERODE...
AS SUCH DO NOT BELIEVE THAT THUNDER WILL BE A SIGNIFICANT THREAT WITH
THESE SHOWERS SUNDAY. OTHERWISE FORECAST SEEMS TO BE WELL ON TRACK A
THIS TIME.
&&
.MARINE...HOISTED A SMALL CRAFT ADVISORY WITH THIS FORECAST PACKAGE.
FOR PORTIONS OF THE KEYS COASTAL WATERS THIS MAY BE A BIT PRE-MATURE
AS WINDS AT SOME CMAN STATIONS ARE HOVERING JUST AROUND 15 KNOTS.
HOWEVER WITH A RAPIDLY EVOLVING SITUATION...WINDS COULD SPIKE QUICKLY
OVERNIGHT...AND SHOULD BE SOLIDLY WITHIN CRITERIA BY DAYBREAK. ALL
DUE CONSIDERATION WAS GIVEN TO A GALE WATCH FOR THE AFTERNOON TIME
PERIOD TOMORROW... HOWEVER CURRENT THINKING IS THAT THE PERIOD OF
MAXIMUM WINDS WILL BE SHORT LIVED AND NON-CONVECTIVE WIND GUSTS
SHOULD NOT TOP 35 KNOTS FOR MORE THAN A FEW HOURS AS THE ACTUAL FRONT
PASSES. THIS IS NOT TO MINIMIZE THE THREAT HOWEVER. HEALTHY MIDLEVEL
WINDS WILL PROVIDE AMPLE ABILITY FOR SHOWERS TO MIX GALE FORCE GUSTS
TO THE SURFACE...EVEN WITH A LACK OF THUNDER ASSOCIATED WITH THESE
SHOWERS.
&&
.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL AT THE KEY WEST INTERNATIONAL AND
MARATHON ISLAND AIRPORTS THROUGH MOST OF THE FORECAST PERIOD. CIGS
WILL LOWER TO MVFR CONDITIONS AROUND NOON SUNDAY. SOUTHEAST WINDS
WILL SLOWLY TURN SOUTH SOUTHWEST AND INCREASING TO BETWEEN 10 AND
15 KNOTS WITH GUSTS NEAR 20 KNOTS BY DAYBREAK... THEN SHIFT TO
NORTHWEST WITH THE MIDDAY... EARLY AFTERNOON FRONTAL PASSAGE.
&&
.PREV DISCUSSION... /ISSUED 1020 AM EST WED FEB 29 2012/
DISCUSSION...
CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES. SKIES OVER THE ISLAND CHAIN
ARE MOSTLY SUNNY. WINDS OVER LAND ARE EAST TO SOUTHEAST AT 10 TO 15
MPH. C-MAN WINDS...ON AVERAGE...ARE EAST TO SOUTHEAST AT NEAR 15
KNOTS...WITH GUSTS NEAR 20 KNOTS. TEMPERATURES ARE IN THE UPPER 70S.
SHORT TERM (THIS AFTERNOON)...
IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL SHIFT SOUTHWARD DOWN THE NORTHERN PORTION OF THE
FLORIDA PENINSULA THIS AFTERNOON. IN THE MID LEVELS OF THE
ATMOSPHERE...AN AREA OF HIGH PRESSURE WILL BE CENTERED OVER THE
SOUTHEAST GULF OF MEXICO TODAY. IN THE UPPER LEVELS OF THE
ATMOSPHERE...BROAD...ANTICYCLONIC FLOW WILL PREVAIL THIS AFTERNOON.
THE 12Z KKEY SOUNDING IS MODERATELY UNSTABLE AND MOIST FOR THIS TIME
OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE OF ONE AND ONE
QUARTER OF AN INCH. ATMOSPHERIC MOISTURE WILL DECREASE THIS
AFTERNOON. BY SUNSET THIS EVENING...PWAT VALUES WILL BE JUST ABOVE
ONE INCH...WHICH IS NEAR NORMAL FOR THE END OF FEBRUARY. DESPITE
ADEQUATE ATMOSPHERIC MOISTURE AND AMPLE INSTABILITY IN PLACE TO
SUPPORT CONVECTION...LACK OF AN APPARENT CONVECTIVE TRIGGER WILL BE
RESPONSIBLE FOR MEASURABLE RAIN CHANCES OF LESS THAN 10 PERCENT FOR
THE FLORIDA KEYS TODAY.
MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF
THE ATLANTIC THIS AFTERNOON DUE TO SUSTAINED EAST TO SOUTHEAST
SURFACE WINDS OF 15 TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE
CAUTION ON THE COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT DUE TO
SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. NO
ADVISORIES OR CAUTIONARY HEADLINES EXPECTED THURSDAY THROUGH AT
LEAST FRIDAY MORNING. SUSTAINED SOUTHEAST SURFACE WINDS OF 15 TO 20
KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE FLORIDA STRAITS
FRIDAY AFTERNOON AND FRIDAY NIGHT. NO ADVISORIES OR CAUTIONARY
HEADLINES EXPECTED SATURDAY THROUGH AT LEAST SUNDAY MORNING.
SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE
POSSIBLE ON ALL KEYS COASTAL WATERS SUNDAY AFTERNOON.
AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS. WINDS WILL BE
OUT OF THE EAST SOUTHEAST AT AROUND 10 KNOTS...WITH OCCASIONAL
HIGHER GUSTS.
CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1896...0.53 INCHES OF RAIN
FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL
MEASURED IN KEY WEST ON FEBRUARY 29TH...A RECORD WHICH STILL STANDS
116 YEARS LATER. RAINFALL RECORDS AT KEY WEST DATE BACK TO 1871.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 5 AM EST MONDAY FOR GMZ031-
GMZ032-GMZ033-GMZ034-GMZ042-GMZ043-GMZ044-GMZ052-GMZ053-GMZ054-
GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....JOHNSON
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Mar 3, 4:28 AM EST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 428 AM EST SAT MAR 3 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-041100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS ON SUNDAY...DUE TO A STRONG COLD FRONT MOVING THROUGH THE AREA DURING THE DAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 30 KNOTS ACROSS MOST OF THE AREA IMMEDIATELY BEHIND THE FRONT. A SMALL CRAFT ADVISORY IS EXPECTED FOR ALL KEYS COASTAL WATERS SUNDAY NIGHT INTO MONDAY...AND AGAIN LATE MONDAY NIGHT THROUGH THURSDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PARTS OF THE KEYS WATERS MONDAY AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:32 PM EST | Small Craft Advisory | KEY | 5 days | |
| Mar 4, 7:26 AM EST | Special Marine Warning | KEY | 64 min | |
| Mar 4, 7:56 AM EST | Special Marine Warning | KEY | 64 min | |
| Mar 4, 8:32 AM EST | Special Marine Warning | KEY | 88 min | |
| Mar 4, 9:04 AM EST | Special Marine Warning | KEY | 56 min | |
| Mar 4, 9:46 AM EST | Special Marine Warning | KEY | 119 min | |
| Mar 4, 11:47 AM EST | Special Marine Warning | KEY | 118 min | |
| Mar 4, 1:50 PM EST | Special Marine Warning | KEY | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.